Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Unitary equivalences for essential extensions of $ C^*$-algebras


Author: Huaxin Lin
Journal: Proc. Amer. Math. Soc. 137 (2009), 3407-3420
MSC (2000): Primary 46L05
Published electronically: May 15, 2009
MathSciNet review: 2515410
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ A$ be a unital separable $ C^*$-algebra and $ B=C\otimes {\mathcal K},$ where $ C$ is a unital $ C^*$-algebra. Let $ \tau: A\to M(B)/B$ be a unital full essential extension of $ A$ by $ B.$ We show that there is a bijection between elements in a quotient group of $ K_0(B)$ onto the strong unitary equivalence classes of unital full essential extensions $ \sigma$ for which $ [\sigma]=[\tau]$ in $ KK^1(A, B).$ Consequently, when this group is zero, unitarily equivalent full essential extensions are strongly unitarily equivalent. When $ B$ is a non-unital but $ \sigma$-unital simple $ C^*$-algebra with continuous scale, we also study the problem when two approximately unitarily equivalent essential extensions are strongly approximately unitarily equivalent. A group is used to compute the strongly approximate unitary equivalence classes in the same approximate unitary equivalent class of essential extensions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46L05

Retrieve articles in all journals with MSC (2000): 46L05


Additional Information

Huaxin Lin
Affiliation: Department of Mathematics, East China Normal University, Shanghai, People’s Republic of China
Address at time of publication: Department of Mathematics, University of Oregon, Eugene, Oregon 97403-1222

DOI: http://dx.doi.org/10.1090/S0002-9939-09-09921-3
Keywords: Unitary equivalence
Received by editor(s): February 5, 2008
Received by editor(s) in revised form: February 13, 2009
Published electronically: May 15, 2009
Communicated by: Marius Junge
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.